What are the side effects of medical nutrition?

Advertisement
Advertisement

Medical nutrition is generally not expected to cause serious side effects. However, you should seek emergency medical help if you experience signs of an allergic reaction, such as hives, itchy skin rash, difficulty breathing or swelling of the face, tongue or throat. Less serious side effects include:

  • nausea
  • upset stomach
  • constipation
  • vomiting
  • unusual taste in your mouth
  • diarrhea

You should tell your doctor as soon as possible if you experience any more serious side effects while taking any form of medical nutrition. These side effects include:

  • weight loss
  • increased thirst
  • dry mouth
  • enlargement of stomach
  • muscle cramping or pain
  • confusion
  • seizures
  • irregular heartbeat
  • mood changes
  • tingling or numbness in feet, hands or lips
  • unusual fatigue

Talk to your doctor if you experience any unusual side effects while you are recovering.

Continue Learning about Dietary Supplements

Dietary Supplements

Whether you're visiting the drug store, grocery or natural food shop you'll likely find an aisle where there are jars and bottles of things for you to put in your body that are neither foods nor medicines. Ranging from vitamins an...

d minerals to fiber and herbal remedies, these supplements are not regulated in the same way as either food or medicine. Some of them are backed by solid research, others are folk remedies or proprietary cures. If your diet does not include enough of certain vitamins or minerals, a supplement may be a good idea. Natural treatment for conditions like constipation may be effective. But because these substances are unregulated, it is always a good idea to educate yourself about the products and to use common sense when taking them. This is even more true if you are pregnant or taking a medicine that may be affected by supplements.
More

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.